Alert archive / Florida / River Flood Warnings in 2023
River Flood Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this river flood warning at Jun 6, 2023, 9:51 PM EDT for Lake County, Volusia County, Florida. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2023, 9:51 PM EDT (01:51 UTC)
- Expired
- Jun 7, 2023, 9:20 AM EDT
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, FL, Volusia County, FL
The radar
The Jacksonville radar (KJAX), 145 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Johns River at Astor (ASTF1). The gauge peaked at 2.36 ft at Jun 5, 2023, 10:00 PM EDT.
- Action stage
- 2 ft
- Minor stage
- 2.3 ft
- Moderate stage
- 3 ft
- Major stage
- 4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02236125, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
845
WGUS42 KMLB 070151
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
951 PM EDT Tue Jun 6 2023
...The National Weather Service in Melbourne FL has issued a Flood
Warning for the following rivers in Florida...
St Johns River Near Astor affecting Volusia and Lake Counties.
.Tidal influences will cause river levels to hover around Minor
Flood Stage tonight and Wednesday. The river is forecast to fall
back to Action Stage by late Wednesday.
For the St. Johns River...including Astor...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning by 11 AM EDT.
&&
FLC069-127-080000-
/O.NEW.KMLB.FL.W.0003.230607T0151Z-230608T0000Z/
/ASTF1.1.ER.230606T1100Z.230606T1630Z.230608T0000Z.NO/
951 PM EDT Tue Jun 6 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...St Johns River Near Astor.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 2.3 feet, Minor flooding of low lying streets and
yards north of Fox Road on Lake County side of Astor, and from
River Road northward on Volusia side of river. Water begins to
cover docks at South Moon Fish Camp.
* ADDITIONAL DETAILS...
- At 8:30 PM EDT Tuesday the stage was 2.3 feet.
- Forecast...The river is expected to hover around 2.3 feet
tonight and Wednesday, then drop below flood stage by
Wednesday evening, and continue to recede to 1.6 feet by
Sunday.
- Flood stage is 2.3 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 pm)
Location Stg Stg Day/Time Wed Thu Fri Sat Sun
St Johns River
Astor 2.3 2.3 Tue 8 pm 2.3 1.9 1.7 1.6 1.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
REH1 follow-up statement
796
WGUS82 KMLB 071320
FLSMLB
Flood Statement
National Weather Service Melbourne FL
920 AM EDT Wed Jun 7 2023
...The Flood Warning is cancelled for the following rivers in
Florida...
St Johns River Near Astor affecting Volusia and Lake Counties.
.The river has fallen out of Minor Flood stage and is forecast to
slowly recede through Action Stage through late Thursday.
FLC069-127-071430-
/O.CAN.KMLB.FL.W.0003.000000T0000Z-230607T1320Z/
/ASTF1.1.ER.230606T1100Z.230606T1630Z.230606T2100Z.NO/
920 AM EDT Wed Jun 7 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the St Johns River Near Astor.
* ADDITIONAL DETAILS...
- At 8:30 AM EDT Wednesday the stage was 2.2 feet.
- Forecast...The river is expected to remain in Action Stage
through late Thursday.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
St Johns River
Astor 2.3 2.2 Wed 8 am 2.1 1.9 1.7 1.7 1.6
&&
LAT...LON 2908 8150 2932 8169 2935 8157 2910 8142
$$
ZLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:21 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 6, 9:21 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 921 PM EDT Tue Jun 6 2023 ...New UPDATE, AVIATION, PREV DISCUSSION... .UPDATE... Issued at 906 PM EDT Tue Jun 6 2023 It's currently quiet across east central Florida with mostly dry conditions. KMLB radar imagery shows just isolated light showers and/or drizzle across portions of Lake and Volusia county. Analysis charts show a ridge of high pressure over the western Atlantic which is resulting in persistant onshore flow from the south-southeast. A frontal boundary is situated just upstream of the high across the eastern CONUS and stretches from an area of low pressure located over the Northeastern CONUS. Despite onshore flow in place, dry conditions are forecast to persist into the overnight hours, before mositure increases into Wednesday morning and afternoon. Overnight low temperatures are on track to drop into the upper 60s to low 70s with skies becoming partly cloudy. && .AVIATION... (00Z TAFS) Issued at 906 PM EDT Tue Jun 6 2023 VFR conditions are expected outside of any convection. VCSH and VCTS have been introduce for the TAF sites into Wednesday afternoon. Expect light east to southeasterly winds to pick up by the late morning hours at around 8-10kts. && .PREV DISCUSSION... Issued at 906 PM EDT Tue Jun 6 2023 Currently-Tonight...Diurnal cu gradually developing along the westward moving east coast sea breeze across the interior, but not yet looking too promising for any convective development quite yet. Still, may still see a few showers/storms develop with the sea breeze collision near to just west of Lake County toward sunset, with additional isolated convection lifting northeast into the Okeechobee/southern Treasure Coast region through early this evening. Any storms that are able to develop with boundary collisions over the interior will be able to move slowly east to northeast across inland areas, but should weaken before nearing the coast, north of Fort Pierce. Overall, mostly dry conditions generally expected, with PoPs no more than 20-30 percent. Overnight lows will range from the upper 60s to low 70s. Wednesday-Wednesday night...High pressure over the west Atlantic shifts southward as a frontal trough moves into the southeast U.S. through tomorrow. This will veer low level winds to an offshore direction, becoming W/SW. This will continue to increase moisture across the area, but there still remains some uncertainty on just how much of an increase there will be. GFS is a little drier than the ECMWF, with PW values of 1.6-1.7" across the area, and the ECMWF up to 1.8-1.9 inches into the afternoon. Regardless, enough moisture should exist, combined with the offshore flow and potential for late day sea breeze boundary collisions toward the coast, to produce at least scattered to potentially numerous showers and storms that will shift eastward and offshore through the afternoon and evening hours. PoPs are in between the lower MOS guidance and higher NBM, around 60-70 percent. A few strong to isolated severe storms will be possible, due to lingering dry air aloft, and cool temps around -9 to -10C at 500mb. Main threats will be frequent lightning strikes, strong to locally damaging winds of 40-60 mph, and hail up to an inch in diameter. However, the east coast sea breeze which will likely stall near the I-95 corridor could also produce enough low level helicity to produce a brief tornado or waterspout as storms shift offshore. SPC maintains a Marginal Risk for severe weather across east central Florida tomorrow. Highs will range from the upper 80s to low 90s tomorrow, with increasing cloud cover expected through the afternoon as convection increases. As showers and storms shift offshore into the evening, drier conditions expected overnight, with lows in the upper 60s to low 70s. Thursday-Tuesday...(Modified Previous Discussion) W/SW flow aloft dominates this period (becoming NWRLY late Mon into Tue) as mid- level temps warm 2-3 degrees at 500 mb. Occasional shortwave impulses will pass across the central peninsula but any significant shortwave energy remains forecast to stay northward. At the surface, light to moderate offshore flow remains dominant for much of the period, though the ECSB likely forms each day, but inland progression may be stymied by deeper overall WRLY flow. The next frontal boundary may fluctuate across N/N-C FL Fri-Sat before lifting back northward late Sat-Sun. PWAT values seem to vary across ECFL during the period between 1.40-1.70 inches. Storm motion continues out of the SW/W for much of this time. This would tend to focus diurnally induced showers and lightning storms over the eastern peninsula in the afternoon and evening of each day. Have continued to keep PoPs below the NBM's "higher" wet season numbers. Thu-Fri seems to be the highest PoP potential due to proximity of aforementioned front with 60-70pct. Else for now, keep 30-50pct precip chances all other days into the extended. Highs will continue to gradually warm through the period, with upper 80s to near 90 degrees along the coast to low 90s inland through Saturday. Then highs look to rise to the low to mid 90s Sunday into early next week. Overnight lows will continue to range around the upper 60s to low 70s. && .MARINE... Issued at 330 PM EDT Tue Jun 6 2023 Tonight...Winds veer to the S/SE this evening and eventually to the S/SW late tonight through early Wednesday morning as high pressure east of the area shifts southward. Wind speeds will generally remain around 10 knots or less, with seas 3-5 feet late this afternoon falling to 2-4 feet tonight. Wednesday-Saturday...(Previous Discussion) Offshore flow does dominate much of this period, but may still see daily sea breezes eventually form each afternoon, though penetration inland may be stymied or very slow given the depth of the offshore winds. Speeds generally AOB 15 kts, but Wed/Thu night's may see winds well offshore pick up to 14-18 kts. Seas typically AOB 3 ft, but could kick up to 4 ft at times well offshore in relation to stronger winds Wed/Thu nights. SCT-NMRS shower/ISOLD-SCT lightning storm chances during the period, especially Gulf Stream. Much of this activity will be offshore-moving in the afternoon/evening. Winds/seas locally higher invof convection. && .HYDROLOGY... Issued at 330 PM EDT Tue Jun 6 2023 The river level at Astor on the St. Johns River continues near to just above Minor Flood Stage this afternoon, and should gradually show a slow decrease through tonight falling to Action Stage into early Wednesday. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 89 70 89 / 10 70 30 60 MCO 71 90 72 89 / 20 60 20 60 MLB 71 89 72 90 / 10 70 30 60 VRB 71 90 71 90 / 10 70 30 70 LEE 71 90 71 90 / 30 60 20 60 SFB 70 91 72 90 / 20 60 20 60 ORL 71 91 73 90 / 20 60 20 60 FPR 71 89 71 89 / 20 70 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Haley
Hazardous weather outlook, Jun 6, 7:59 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 759 PM EDT Tue Jun 6 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-071000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 759 PM EDT Tue Jun 6 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents exists at all central Florida Atlantic beaches. Remember to swim only within sight of a lifeguard, and never enter the ocean alone. .RIVER FLOOD IMPACT... The river level at Astor on the St. Johns River is forecast to remain around Minor Flood Stage, before falling to Action Stage early Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A moderate risk of rip currents is expected to continue through the rest of the work week. Coverage of lightning storms is forecast to gradually increase, beginning Wednesday and continuing through late week. Strong to isolated severe storms will be possible into Wednesday afternoon and early evening, especially with any storm or boundary collisions that occur with the east coast sea breeze near the I-95 corridor later in the day. Any stronger storms will be capable of producing strong to locally damaging wind gusts of 40 to 60 mph, hail up to an inch in diameter, frequent lightning strikes and locally heavy rainfall. A brief tornado or waterspout may occur from developing storms near the coast as they push offshore late in the afternoon and early evening on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Fehling
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Jun 7, 2:28 PM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Jun 7, 2:53 PM EDT | Special Weather Statement | MLB | Flagler | 37 min |
| Jun 7, 2:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 7, 3:00 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 30 min |
| Jun 7, 3:17 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jun 7, 3:30 PM EDT | Areal Flood Advisory | MLB | Volusia | 90 min |
| Jun 7, 3:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Jun 7, 3:54 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Jun 7, 4:21 PM EDT | Special Marine Warning | MLB | 39 min | |
| Jun 7, 4:28 PM EDT | Special Marine Warning | MLB | 32 min | |
| Jun 7, 4:33 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jun 7, 4:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 7, 4:50 PM EDT | Special Marine Warning | MLB | 55 min | |
| Jun 7, 4:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 7, 5:01 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Jun 7, 5:08 PM EDT | Special Weather Statement | MLB | Brevard | 22 min |
| Jun 7, 5:11 PM EDT | Special Weather Statement | MLB | Indian River | 34 min |
| Jun 7, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 16 min |
| Jun 7, 5:17 PM EDT | Tornado Warning | MLB | Brevard | 13 min |
| Jun 7, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 12 min |
| Jun 7, 5:41 PM EDT | Special Weather Statement | MLB | Seminole | 34 min |
| Jun 7, 5:45 PM EDT | Special Weather Statement | MLB | Lake | 15 min |
| Jun 7, 5:49 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 7, 5:57 PM EDT | Special Marine Warning | MLB | 48 min | |
| Jun 7, 6:15 PM EDT | Special Weather Statement | MLB | Brevard | 15 min |
| Jun 7, 6:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 7, 7:05 PM EDT | Special Marine Warning | MLB | 25 min |
Nearby
River Flood Warnings in Florida, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.